MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 09X10X10MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 09X10X10MM; BONE STAPLE
Model Number SE-0910
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, while attempting to fix a bunion, the surgeon attempted to implant two (2) speed compression implant kits 9x10x10mm and one (1) speed compression implant kit 09x07x07mm.All of the three devices popped off the unknown inserter before they were able to be implanted.The surgeon ultimately chose another method of fixation.There was a surgical delay of an unknown number of minutes.Procedure was successfully completed.Patient outcome was good.Concomitant device reported: unknown inserter (part # unknown, lot # unknown, quantity # 1).  this complaint involves three (3) devices.This report is for one (1) speed compression implant kit 09x10x10mm.This report is 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Part: se-0910; bme lot: bmese155326; manufacturing date or release to warehouse date: january 5, 2016; place of manufacture: biomedical enterprises, (b)(4) lot expiration date: december 16, 2020 a review of the device history record (dhr) showed there were potential issues during the manufacture of the product that would contribute to this complaint condition.Relevance to complaint condition cannot be determined until the product is returned for investigation.Lot bmese155326 was released as conforming as all nonconforming product was scrapped.This lot met all dimensional, visual, and packaging criteria at the time of release.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Corrected data: describe event or problem; the inserter is no longer considered a concomitant device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 09X10X10MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8480252
Report Number2939274-2019-57259
Device Sequence Number1634570
Product Code JDR
UDI-Device Identifier00810633020111
UDI-Public(01)00810633020111
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2020
Device Model NumberSE-0910
Device Catalogue NumberSE-0910
Device Lot NumberBMESE155326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/26/2019
04/26/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/29/2019
04/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR